Thunderstorm Wind, Bennington
- When
- May 30, 2:15 PM EST
- Where
- Bennington County, Bennington
- Property damage
- $18,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.883, -73.200
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 30, 8:40 AM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 940 AM EDT THU MAY 30 2002 UPDATED WORKZONES AVAILABLE. .DISC...WDSPRD SHOWERS THAT HAVE BEEN TAKING PLACE N AND W OF ALB ARE DIMINISHING IN AREA AND COVERAGE. IFR LP SHOWS CLDS TOPS WARMING. SHORTWAVE ASSOCIATED WITH THESE SHOWERS MOVING NE AWAY FROM AREA. AGREE WITH LAST FORECASTER THAT ETA IS OVERDOING QPF. ACCEPT THE NGM AND AVN SOLUTION. LOOKS AS IF NO REAL FOCUSING MECHANISM TO GENERATE SHOWERS UNTIL HEATING BECOMES A FACTOR LATER ON. WILL DOWNGRADE ALL BUT ADIRONDACKS TO CHC...BUT KEEP CHC POPS THE SAME ELSEWHERE. WITH PERHAPS A LITTLE MORE SUNSHINE THAT THOUGHT BEFORE...HAVE BUMPED SOME TEMPS UP A TAD. .HYDRO STATUS...RIVERS AND STREAMS APPEARED TO HANDLE THE RAIN THIS MORNING QUITE WELL WITH LITTLE OR NO RISES. SHOWERS TODAY SHOULD MOVE FAST ENOUGH TO PREVENT ANY FLOODING...UNLESS THEY BACKBUILD WHICH APPEARS UNLIKELY. SHOULD NOT BE LOOKING AT ANY REAL PROBLEMS. .ALY...NONE. HWJIV PREV AFD... .DISC...SINCE YDAY AFTN SHWRS/TSTMS HAVE BEEN CONCENTRATED ACRS NRN AND WRN ZONES AND AREAS FURTHER N AND W...AND THIS TREND HAS CONTINUED THRU THE NIGHT...WITH CURRENT RADAR/STLT LOOPS INDICATING THIS TREND WL CONT INTO TODAY. THE 18Z AVN RUN FM YDAY FINALLY CAUGHT ON TO WHAT WAS ACTUALLY GOING ON IN THE ATMOS AND THE 00Z AVN RUN CONTS TO SHOW LITTLE IF ANY MEASUREABLE PCPN ACRS SE HALF OF FCST AREA TODAY OR TNGT...WHILE AREAS JUST TO THE N AND W GET PLENTY. 00Z ETA INITIALLY SHOWS PCPN ACRS NW ZONES ONLY...BUT THEN SHIFTS THE BAND OF PCPN SWD AS IT HAS BEEN TRYING TO DO ALL ALONG. PREFER THE AVN SOLUTION AND WL KEEP LIKELY/CAT POPS ACRS NW ZONES TODAY/TNGT...BUT ONLY CHC POPS SE ZONES WITH PTLY/MSTLY CLDY SKIES. AS THE CDFNT MOVES THRU FRI ALL ZONES WILL HAVE LIKELY POPS FCST...WITH PCPN OCCURING MAINLY DURG THE AFTN SE ZONES. WL LINGER THE CHC OF SHWRS/TSTMS INTO EARLY FRIDAY EVE WITH PTLY CLDY SKIES THEREAFTER. WEEKEND LOOKS DRY WITH PLEASANT TEMPS. NEW AVN/MRF OUTPUT INDICATE THE SFC LOW/WM FNT TRACKING ENE ACRS THE FCST AREA MONDAY/MONDAY NIGHT COULD BRING A WDSPRD SIGNIFICANT RAINFALL TO THE REGION. WL RAISE POPS FOR THIS PERIOD TO 50 PCT AT THIS TIME...BUT WL AVOID LIKELY WRDG FOR NOW AND SEE IF LATER MODEL RUNS CONT TO SHOW A WDSPRD PCPN EVENT. HYDRO STATUS...RIVERS AND STREAMS CURRENTLY WELL W/IN BANKS. ONLY THE ADIRONDACKS EXPECTED TO GET SUFFICIENT SHWR/TSTM ACTVTY TO PRODUCE ANY RIVER RISES TODAY AND TNGT. MAXIMUM OF AN INCH EXPECTED TODAY AND ANOTHER INCH POSSIBLE TNGT. THIS WOULD CAUSE SOME WITHIN BANK RISES...BUT EVEN TWO INCHES OF RAIN OVER A 24 HOUR PERIOD IS NOT ENOUGH TO JUSTIFY THE ISSUANCE OF A FLOOD WATCH. FLASH FLOOD GUID SUGGESTS 2.5-3.0 INCHES NEEDED IN A 6-12 HR PERIOD FOR FLOODING TO BEGIN. .ALY...NONE MAGLARAS
NYZ052-053-301945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 310 PM EDT THU MAY 30 2002 ...A STRONG THUNDERSTORM IN RENSSELAER AND ALBANY COUNTIES... AT 310 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF FEURA BUSH...OR 4 MILES SOUTHWEST OF DELMAR... MOVING EAST AT 20 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 30 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... DELMAR AND SELKIRK AT 315 PM EDT... CASTLETON-ON-HUDSON AT 320 PM EDT... ALBANY AT 325 PM EDT... RENSSELAER AND EAST GREENBUSH AT 330 PM EDT... WATERVLIET AT 335 PM EDT... WYNANTSKILL AND TROY AT 340 PM EDT...
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2002Every state in 2002This day in weather historyWarnings in Vermont, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299043.